Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

April 9, 2016Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Apr 9, 2016, 8:34 AM EDT for Allegany County, Cattaraugus County, New York. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2016, 8:34 AM EDT (12:34 UTC)
Expired
Apr 9, 2016, 10:00 AM EDT
In force
86 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS81 KBUF 091234
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
834 AM EDT SAT APR 9 2016
 
NYZ019>021-091400-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-
834 AM EDT SAT APR 9 2016

...AN AREA OF MODERATE SNOW WILL IMPACT SOUTHERN
CHAUTAUQUA...SOUTHERN CATTARAUGUS AND SOUTHERN ALLEGANY COUNTIES...

AT 832 AM EDT...A BAND OF MODERATE SNOW WAS LOCATED ALONG THE NEW
YORK PENNSYLVANIA STATE LINE FROM NEAR JAMESTOWN TO SALAMANCA...
OLEAN...AND WELLSVILLE. THIS BAND OF MODERATE SNOW WILL CONTINUE
THROUGH MID MORNING BEFORE QUICKLY DIMINISHING LATE THIS MORNING.
SNOWFALL RATES OF AROUND A HALF INCH PER HOUR ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED...
LAKEWOOD...FALCONER...ALLEGANY AND CLYMER.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 30.
 
ROADS WILL BE SNOW COVERED AND VERY SLIPPERY THIS MORNING. MOTORISTS
SHOULD SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

LAT...LON 4221 7976 4229 7774 4200 7775 4200 7976
TIME...MOT...LOC 1232Z 240DEG 49KT 4211 7861 
$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:46 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 9, 6:46 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
646 AM EDT SAT APR 9 2016

.SYNOPSIS...
A FAST MOVING CLIPPER SYSTEM WILL PASS TO THE SOUTH AND BRING SOME
SNOW TO FAR SOUTHERN PORTIONS OF WESTERN NEW YORK THIS MORNING. IN
THE WAKE OF THIS SYSTEM...A FRESH SHOT OF COLD AIR WILL POUR ACROSS
THE REGION TODAY AND TONIGHT WITH RECORD BREAKING COLD TEMPERATURES
POSSIBLE. THE NEXT LOW PRESSURE SYSTEM WILL THEN TRACK ACROSS THE
GREAT LAKES SUNDAY AND MONDAY...BRINGING A PERIOD OF MILDER
TEMPERATURES ALONG WITH SOME MIXED PRECIPITATION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 630 AM...A CLIPPER LOW CENTERED ACROSS WESTERN PENNSYLVANIA
WAS ALMOST DIRECTLY UNDERNEATH A SHARP AND NEARLY CLOSED OFF UPPER
LEVEL TROUGH. THIS VERY COMPACT SYSTEM WILL HAVE A VERY SHARP CUT-
OFF IN PRECIPITATION ON ITS NORTHERN FRINGE. RADAR SHOWS A BAND OF
HEAVY SNOW WEAKENING RIGHT ALONG THE NY/PA STATE LINE. THIS BAND
WILL SHIFT EASTWARD THEN DROP TO THE SOUTH THROUGH MID-MORNING.
THIS WILL RESULT IN A VERY SHARP CUT- OFF IN SNOW AMOUNTS...WITH
ACCUMULATING SNOWS MAINLY SOUTH OF 1-86. STORM TOTALS SHOULD RANGE
UP TO 2 TO 4 INCHES ALONG THE NY/PA STATE LINE. ALSO...EXPECT A
FEW HOURS OF NORTHERLY WINDS GUSTING TO 35 MPH IN CHAUTAUQUA
COUNTY THIS MORNING. FOR NOW WILL KEEP THE WINTER WEATHER ADVISORY
IN PLACE...BUT IT MAY BE ABLE TO BE DROPPED EARLY ONCE THE BAND
OF STEADY SNOW MOVES OUT OF THE ADVISORY AREA LATER THIS MORNING.

OTHERWISE...EXPECT SNOW FROM THIS SYSTEM TO REMAIN SOUTH OF THE I-90
CORRIDOR. MOISTURE FROM THE LOW MAY HELP ENHANCE SOME LIGHT LAKE
EFFECT SNOW SHOWERS EARLY THIS MORNING IN THESE LOCATIONS...WITH
LITTLE IF ANY ACCUMULATION EXPECTED.

TODAY WILL BE UNSEASONABLY COLD...WITH CONSENSUS 850MB TEMPERATURES
FORECAST TO DROP TO AROUND -13C BEHIND THIS SYSTEM. THIS IS LIKELY
TO RESULT IN SOME LAKE EFFECT CLOUDS WHICH WILL LIMIT HEATING TODAY
AND KEEP TEMPERATURES FROM RISING ABOVE FREEZING IN MOST AREAS.

A NARROW RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION
TONIGHT...WITH NORTHWESTERLY WINDS DIMINISHING LATE IN THE NIGHT.
EXPECT LAKE EFFECT CLOUDS TO LINGER INTO THIS EVENING...WITH A
NARROW WINDOW OF OPPORTUNITY FOR RADIATIONAL COOLING BEFORE CLOUDS
FROM THE NEXT SYSTEM APPROACH FROM THE WEST LATE IN THE NIGHT. EVEN
WITHOUT BENEFIT OF RADIATIONAL COOLING IT WILL BE COLD TONIGHT.
RECORD LOWS COULD BE REACHED IF THERE ARE ANY SIGNIFICANT BREAKS IN
CLOUD COVER WITH THIS A BIT MORE LIKELY TO HAPPEN IN BUFFALO AND
WATERTOWN THAN IN ROCHESTER WHERE CLOUDS MAY LAST LONGER.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY WILL BEGIN DRY AND MOSTLY SUNNY WITH A SURFACE HIGH PRESSURE
LOCATED OVER EASTERN GREAT LAKES REGION...AND PLENTY OF LOW LEVEL
SUBSIDENCE FOUND BEHIND A DEPARTING UPPER LEVEL TROUGH OF LOW
PRESSURE. THROUGH THE DAY SUNDAY THIS SURFACE HIGH WILL MOVE
EASTWARD...AND IN THE MID LEVELS WARMING WILL COMMENCE. TO OUR WEST
A MID LEVEL SHORTWAVE TROUGH OF LOW PRESSURE WILL ENTER THE WESTERN
GREAT LAKES REGION. THIS SURFACE TROUGH OF PACIFIC ORIGIN WILL
GATHER ADDITIONAL MOISTURE THE SOUTHERN ROCKIES TODAY. AS THE
MOISTURE STREAMS EASTWARD TOWARDS THE NORTHEAST SUNDAY AN AREA OF
LIGHT PRECIPITATION WILL FORM WITHIN THE AREA OF ISENTROPIC UPGLIDE
ASSOCIATED WITH THE WARMING ALOFT. THERE MAY BE A SIZABLE LOW LEVEL
DRY AIRMASS FOR THE PRECIPITATION TO INITIALLY OVERCOME...BUT LATER
IN THE DAY SUNDAY THERE WILL BE CHANCES FOR SNOW TO FALL OVER WNY.

AS THE UPPER LEVEL SHORTWAVE CARRIES EASTWARD SUNDAY NIGHT...AND
BOUNDARY LAYER MOISTURE INCREASES EXPECT CATEGORICAL POPS TO THEN
SPREAD WEST TO EAST OVER THE CWA. AT THE SURFACE A WARM FRONT WILL
BE LIFTING NORTHWARD ACROSS THE CWA SUNDAY NIGHT. AHEAD OF THE WARM
FRONT PRECIPITATION WILL LARGELY BE IN THE FORM OF SLEET OR SNOW.
GIVEN THE ANOMALOUSLY COLD AIRMASS IN PLACE THERE MAY ALSO BE A
LITTLE FREEZING RAIN ACROSS THE VALLEYS OF THE SOUTHERN TIER SUNDAY
EVENING AND EAST OF LAKE ONTARIO SUNDAY NIGHT. AS THE WARM FRONT
PUSHES NORTHEASTWARD ACROSS THE CWA MILDER AIR FLOWING NORTHWARD
WILL TRANSITION THE PRECIPITATION TO RAIN OVERNIGHT SOUTH OF LAKE
ONTARIO.

MONDAY WILL FEATURE A WARM FRONT STILL YET TO PUSH ACROSS THE NORTH
COUNTRY AND A SUCH A WINTRY MIX OF SNOW...SLEET AND MAYBE FREEZING
RAIN WILL BE FOUND TO START THE DAY...WHILE SOUTH OF THE WARM FRONT
RAIN WILL BEGIN TO TAPER OFF. THIS WARM FRONT WILL PUSH ACROSS
THE NORTH COUNTRY BY MIDDAY MONDAY...WITH RAIN SHOWERS THEN FALLING
THROUGH THE BALANCE OF THE DAY ACROSS THE CWA. THE MILDER AIR
FLOWING ACROSS THE CWA MONDAY AFTERNOON WILL ALLOW SURFACE
TEMPERATURES TO RETURN TO NEAR NORMAL. HIGHS WILL CLIMB TOWARDS THE
UPPER 40S TO LOWER 50S ACROSS THE REGION...THESE VALUES WITHIN A FEW
DEGREES OF NORMAL. IT SHOULD REMAIN CLOUDY THROUGH THE DAY AND
PRECIPITATION CHANCES MAY INCREASE LATER IN THE DAY MONDAY AS A
SURFACE WAVE RIDES ALONG A NEARING COLD FRONT. BEST CHANCES FOR
SHOWERS WILL BE TOWARDS OUR EASTERN ZONES...AND WILL INCREASE POPS
TO LOW LIKELY HERE LATE MONDAY AFTERNOON AND INTO THE EARLY
OVERNIGHT HOURS.

THIS FRONT WILL CROSS THE REGION MONDAY OVERNIGHT WITH RAIN SHOWERS
THEN TRENDING DOWNWARD BEHIND THE FRONT. AS COLD AIR ADVECTS ACROSS
THE REGION LATE MONDAY NIGHT AND INTO TUESDAY THERE MAY EVEN BE A
BRIEF CHANGE OVER TO WET SNOWFLAKES ACROSS THE HILLS OF SW NYS...AND
EAST OF LAKE ONTARIO ON THE TUG HILL.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ON TUESDAY AN AREA OF HIGH PRESSURE OVER THE WESTERN GREAT LAKES
WILL ADVECT A COLDER AIRMASS OVER THE REGION...THOUGH NOT AS COLD AS
WE HAVE SEEN OVER THE PAST WEEK. STILL...THE AIRMASS MAY GROW JUST
COLD ENOUGH TO SUPPORT A FEW SCATTERED LAKE EFFECT RAIN AND WET SNOW
SHOWERS EAST OF THE LAKES BY TUESDAY MORNING. TUESDAY AFTERNOON AND
EVENING A MID LEVEL TROUGH WILL SWING THROUGH THE EASTERN LAKES AND
NEW ENGLAND. THIS TROUGH... COMBINED WITH COLD MID LEVELS AND STEEP
LAPSE RATES WILL PRODUCE A FEW SCATTERED RAIN AND WET SNOW SHOWERS
TUESDAY AFTERNOON. THERE WILL ALSO STILL BE SOME CONTRIBUTION OF
LAKE MOISTURE AS WELL... WITH LAKE EFFECT SNOW SHOWERS LINGERING
SOUTHEAST OF THE LAKES INTO TUESDAY NIGHT.

HIGH PRESSURE BUILDS OVER THE GREAT LAKES ON WEDNESDAY WITH A RETURN
TO DRY WEATHER...ABUNDANT SUNSHINE...THOUGH TEMPERATURES WILL STILL
BE RUNNING BELOW NORMAL. THIS HIGH WILL THEN REMAIN OVERHEAD
THURSDAY AND FRIDAY AND PRODUCE AN EXTENDED PERIOD OF DRY WEATHER.
SUNSHINE AND STEADY WARM ADVECTION WILL MODERATE THE AIRMASS...WITH
TEMPERATURES GETTING BACK TO OR EVEN A LITTLE ABOVE AVERAGE BY
FRIDAY INTO NEXT WEEKEND... FINALLY BREAKING THE PATTERN OF WINTER-
LIKE COLD WE HAVE BEEN IN SINCE THE START OF APRIL.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A COMPACT CLIPPER LOW WILL TRACK FROM LAKE ERIE ACROSS PENNSYLVANIA
TODAY. THIS WILL BE TOO FAR SOUTH TO HAVE MUCH OF AN IMPACT ON
BUF/IAG/ROC...WITH THE MAIN ISSUE FOR THESE SITES LAKE EFFECT
CLOUDS AND PERHAPS LIGHT SNOW SHOWERS OR FLURRIES THIS MORNING.
EXPECT MAINLY MVFR CONDITIONS SOUTH OF LAKE ONTARIO...WITH VFR
CONDITIONS AT ART. EXPECT IFR CONDITIONS AT JHW THROUGH ROUGHLY
MID TO LATE MORNING WHEN THE LOW PULLS AWAY.

AFTER THIS...EXPECT MOSTLY VFR CONDITIONS THIS AFTERNOON THROUGH
TONIGHT AS CLOUDS LIFT A BIT...WITH PERHAPS SOME LINGERING MVFR
LAKE EFFECT CLOUDS SOUTH OF THE LAKES.

OUTLOOK...
SUNDAY...VFR IN THE MORNING...DETERIORATING TO IFR/MVFR IN SNOW
IN THE AFTERNOON WEST OF KROC/KDSV.
SUNDAY NIGHT AND MONDAY...MVFR/IFR WITH SNOW MIXING WITH AND THEN
CHANGING TO RAIN...WITH SOME SLEET AND FREEZING RAIN POSSIBLE
DURING THE TRANSITION.
TUESDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
WEDNESDAY...VFR.

&&

.MARINE...
A MODERATE NORTHEASTERLY FLOW WILL RESULT IN SMALL CRAFT ADVISORIES
FOR MOST OF THE LAKESHORES TODAY. WINDS WILL GRADUALLY DIMINISH
TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE WATERS. THE NEXT SYSTEM
WILL APPROACH ON SUNDAY WITH MORE SCA HEADLINES POSSIBLE SUNDAY
NIGHT THROUGH MONDAY NIGHT.

&&

.CLIMATE...
ANOTHER COLD AIRMASS WILL SETTLE OVER THE EASTERN GREAT LAKES REGION
THIS WEEKEND. THIS AIRMASS WILL HAVE THE POTENTIAL TO BREAK RECORD
COLD TEMPERATURES. LISTED BELOW ARE THE TEMPERATURE RECORDS
(FAHRENHEIT) FOR OUR THREE CLIMATE SITES THIS WEEKEND.

BUFFALO...

SATURDAY...APRIL 9TH...RECORD LOW MAXIMUM...29...1974
.......................RECORD LOW MINIMUM...17...1972

SUNDAY....APRIL 10TH...RECORD LOW MAXIMUM...26...1909
.......................RECORD LOW MINIMUM...19...1909

ROCHESTER...

SATURDAY...APRIL 9TH...RECORD LOW MAXIMUM...29...1974
.......................RECORD LOW MINIMUM...16...1997

SUNDAY....APRIL 10TH...RECORD LOW MAXIMUM...26...1909
.......................RECORD LOW MINIMUM...16...1974

WATERTOWN...

SATURDAY...APRIL 9TH...RECORD LOW MAXIMUM...28...1974
.......................RECORD LOW MINIMUM...14...1997

SUNDAY....APRIL 10TH...RECORD LOW MAXIMUM...33...1989
.......................RECORD LOW MINIMUM...13...1997

NOTE: A CLIMATIC DAY IS BETWEEN 1 AM EDT TO 1 AM EDT. ROCHESTER
WAS 33 DEGREES AT 1 AM SO IT CANNOT BREAK THE RECORD LOW MAXIMUM
TODAY.

TEMPERATURE RECORDS FOR BUFFALO AND ROCHESTER DATE BACK TO
1871...WHILE WATERTOWN TEMPERATURE RECORDS DATE BACK TO 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     NYZ019.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR
         LOZ042>044.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...HITCHCOCK/THOMAS
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...THOMAS
Hazardous weather outlook, Apr 9, 4:31 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
431 AM EDT SAT APR 9 2016

NYZ007-008-012-020-021-085-100845-
JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
431 AM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING SNOW TO WESTERN AND NORTH CENTRAL
NEW YORK LATER SUNDAY AND THROUGH THE OVERNIGHT HOURS AND INTO
MONDAY. WARMER AIR WILL CHANGE SNOW TO RAIN SUNDAY EVENING AND
OVERNIGHT...HOWEVER A FEW SHELTERED AREAS MAY LINGER BELOW
FREEZING FOR SEVERAL HOURS...ALLOWING THE FALLING RAIN TO FORM AN
ICY GLAZE ON SURFACES. SNOW ACCUMULATIONS WILL LIKELY RANGE FROM
AN INCH...UPWARD TO 3 INCHES BEFORE THE RAIN TAKES OVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-100845-
CHAUTAUQUA-
431 AM EDT SAT APR 9 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING SNOW TO WESTERN AND NORTH CENTRAL
NEW YORK LATER SUNDAY AND THROUGH THE OVERNIGHT HOURS AND INTO
MONDAY. WARMER AIR WILL CHANGE SNOW TO RAIN SUNDAY EVENING AND
OVERNIGHT...HOWEVER A FEW SHELTERED AREAS MAY LINGER BELOW
FREEZING FOR SEVERAL HOURS...ALLOWING THE FALLING RAIN TO FORM AN
ICY GLAZE ON SURFACES. SNOW ACCUMULATIONS WILL LIKELY RANGE FROM
AN INCH...UPWARD TO 3 INCHES BEFORE THE RAIN TAKES OVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010-011-013-014-100845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
431 AM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
431 AM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Apr 9, 8:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
834 AM EDT SAT APR 9 2016

NYZ019>021-091400-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-
834 AM EDT SAT APR 9 2016

...AN AREA OF MODERATE SNOW WILL IMPACT SOUTHERN
CHAUTAUQUA...SOUTHERN CATTARAUGUS AND SOUTHERN ALLEGANY COUNTIES...

AT 832 AM EDT...A BAND OF MODERATE SNOW WAS LOCATED ALONG THE NEW
YORK PENNSYLVANIA STATE LINE FROM NEAR JAMESTOWN TO SALAMANCA...
OLEAN...AND WELLSVILLE. THIS BAND OF MODERATE SNOW WILL CONTINUE
THROUGH MID MORNING BEFORE QUICKLY DIMINISHING LATE THIS MORNING.
SNOWFALL RATES OF AROUND A HALF INCH PER HOUR ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED...
LAKEWOOD...FALCONER...ALLEGANY AND CLYMER.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 30.

ROADS WILL BE SNOW COVERED AND VERY SLIPPERY THIS MORNING. MOTORISTS
SHOULD SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

LAT...LON 4221 7976 4229 7774 4200 7775 4200 7976
TIME...MOT...LOC 1232Z 240DEG 49KT 4211 7861

HITCHCOCK

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.